Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 251, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2009, 4:45 PM CDT for Lauderdale County, Tennessee; Mississippi County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2009, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 26, 2009, 5:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 47 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:13 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 26, 3:13 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI JUN 26 2009
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS AREAS
ALONG AND NORTH OF INTERSTATE 40 PARTICULARLY ACROSS NORTHWEST
TENNESSEE THIS AFTERNOON. THESE STORMS SHOULD CONTINUE INTO THE
EVENING HOURS BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING.
HIGH HEAT INDEX VALUES BETWEEN 103 TO 108 DEGREES WILL CONTINUE
THIS AFTERNOON. OVERNIGHT LOW TEMPERATURES WILL BE NEAR 75 DEGREES
OR HIGHER ACROSS MOST AREAS EXCEPT NORTHEAST MISSISSIPPI AND THE
TENNESSEE COUNTIES ALONG THE TENNESSEE RIVER WHERE SOMEWHAT COOLER
AND DRIER CONDITIONS CAN BE EXPECTED.
WITH VERY WARM OVERNIGHT LOW TEMPERATURES TONIGHT AND HEAT INDEX
VALUES UP TO 109 DEGREES EXPECTED SATURDAY AFTERNOON...HAVE GONE
AHEAD AND EXTENDED THE HEAT ADVISORY THROUGH SATURDAY EVENING.
SOME LOCATIONS MAY FLIRT WITH EXCESSIVE HEAT WARNING CRITERIA
ESPECIALLY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
SATURDAY AFTERNOON. WITH THE SURFACE BOUNDARY WASHING OUT...THINK
THERE WILL NOT BE MUCH OF A FOCUS FOR STORMS SATURDAY SO HAVE
CONTINUED WITH A DRY FORECAST.
UPPER RIDGE REALLY BEGINS TO RETROGRADE SATURDAY NIGHT AND SUNDAY
AS A COLD FRONT APPROACHES THE MIDSOUTH. NOT QUITE AS CONFIDENT ON
CHANCES FOR THUNDERSTORMS AS THE FRONT LOSES ITS PUNCH BUT DO
THINK THE BEST CHANCES WILL BE ACROSS WEST TENNESSEE AND NORTHEAST
MISSISSIPPI ON SUNDAY. UPPER TROUGH WILL MOVE OVER THE MIDSOUTH
BY SUNDAY NIGHT ALLOWING THE COLD FRONT TO CLEAR THE AREA. AS A
RESULT...NORTHWEST FLOW AT THE SURFACE AND ALOFT WILL BRING IN MUCH
DRIER AND COOLER AIR INTO THE REGION.
FOR THE START OF THE WORK WEEK...DRY CONDITIONS AND NEAR NORMALS
TEMPERATURES CAN BE EXPECTED AS HIGHS CONTINUE AROUND 90 DEGREES
OR SO. HIGH PRESSURE WILL MOVE OVER THE AREA ON WEDNESDAY KEEPING
THESE DRY AND SEASONAL CONDITIONS OVER THE MIDSOUTH.
KNS
&&
.AVIATION...
18Z TAFS
THUNDERSTORMS OCCURRED THIS MORNING ABOUT 30 MILES NW OF KJBR AND
HAVE SINCE DISSIPATED 18Z KNQA RADAR IMAGERY SHOWED REDEVELOPMENT
OVER SOUTHEAST MO...IN A LOW LEVEL MOISTURE AXIS GRADUALLY WORKING
ITS WAY SOUTH INTO THE MIDSOUTH. NOT SURE IF THIS ACTIVITY WILL
DEVELOP AS FAR SOUTH AS KMEM OR KMKL THIS AFTERNOON...BUT MODIFIED
12Z NAM SOUNDINGS SHOW LITTLE CONVECTIVE CAP BY 21Z. HAVE KEPT CB
MENTION IN FOR THE AFTERNOON PERIODS.
BY 00Z...EXPECT A DECREASE IN THE CONVECTIVE ACTIVITY... WITH
CLEAR SKIES AND LIGHT WINDS PREVAILING.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 100 79 97 / 10 10 10 20
MKL 73 97 74 94 / 20 10 20 30
JBR 78 100 79 95 / 20 10 20 20
TUP 71 99 74 96 / 10 10 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR COAHOMA-DESOTO-
MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR CARROLL-CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 26, 3:42 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 342 PM CDT FRI JUN 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 342 PM CDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR AREAS ALONG AND WEST OF A LINE FROM CHARLESTON MS...TO HOLLY SPRINGS MS...TO JACKSON TN...TO HUNTINGDON TN INCLUDING THE MEMPHIS METRO AREA. AFTERNOON AND EVENING HEAT INDICES WILL RANGE FROM 102 TO 107 DEGREES. A FEW STRONG STORMS ARE POSSIBLE ACROSS THE MIDSOUTH THIS EVENING WITH WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES UP TO 109 DEGREES WILL BE POSSIBLE SATURDAY AS HIGHER DEWPOINTS ALONG WITH TEMPERATURES IN THE MID TO UPPER 90S CONTINUE ACROSS THE AREA. A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY EVENING FOR AREAS ALONG AND WEST OF A LINE FROM CHARLESTON MS...TO HOLLY SPRINGS MS...TO JACKSON TN...TO HUNTINGDON TN INCLUDING THE MEMPHIS METRO AREA. A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE MIDSOUTH SUNDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. KNS
In the hours before
Special weather statement, Jun 26, 1:21 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 121 PM CDT FRI JUN 26 2009 MOZ115-TNZ001-261900- PEMISCOT MO-LAKE TN- 121 PM CDT FRI JUN 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE... NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF WARDELL AT 121 PM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE AND HAYTI...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
Special weather statement, Jun 26, 2:18 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 218 PM CDT FRI JUN 26 2009 TNZ001-002-019-262000- LAKE TN-OBION TN-DYER TN- 218 PM CDT FRI JUN 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF CLOVERDALE AT 218 PM CDT...MOVING EAST AT 10 MPH. PEOPLE IN DYER...LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.
Special weather statement, Jun 26, 3:35 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT FRI JUN 26 2009 ARZ028-TNZ019-048-262100- MISSISSIPPI AR-LAUDERDALE TN-DYER TN- 335 PM CDT FRI JUN 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EXTREME NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CHIC AT 335 PM CDT...MOVING SOUTHEAST AT 5 MPH. PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.
Special weather statement, Jun 26, 3:43 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 343 PM CDT FRI JUN 26 2009 TNZ054-262115- HENDERSON TN- 343 PM CDT FRI JUN 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF LEXINGTON AT 343 PM CDT...MOVING SOUTHEAST AT 15 MPH. PEOPLE IN HENDERSON COUNTY...INCLUDING LOCATIONS NEAR LEXINGTON AND NATCHEZ TRACE STATE FOREST...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK LAKE.
Special weather statement, Jun 26, 3:51 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT FRI JUN 26 2009 ARZ028-TNZ019-048-262115- MISSISSIPPI AR-LAUDERDALE TN-DYER TN- 351 PM CDT FRI JUN 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EXTREME NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHEAST OF HELOISE AT 351 PM CDT...MOVING EAST AT 5 MPH. PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:17 AM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 61 hr |
| Jun 26, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 31 min |
| Jun 26, 3:54 PM CDT | Areal Flood Advisory | MEG | Dyer, Lauderdale | 2 hr |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.